What to do if you suspect you may have zinc poisoining from using dental adhesives containing zinc
by Neva J. Howell unless otherwise noted
If you use dental creams or powders, please read this important health care information
This is part of a series on the zinc toxicity issues that have cropped up over the daily use of fixatives such as Fixodent and Poligrip, that contain zinc. Because these products are used daily, over time they may result in taking in too much zinc. Having too much zinc in the body may escalate a copper deficiency over time. These conditions may become life-threatening, over time.
ps. Many of the symptoms of too much zinc or too little copper could also be attributed to other health conditions. However, one symptom that seems pretty specific to me is a change in gait. In other words, a shuffle side to side that is not explained by stroke or other medical condition could be a symptom of zinc toxicity or copper deficiency.
If you suspect you may have developed zinc toxicity or copper deficiency, see your doctor for blood tests that can measure zinc and copper in your body.
If you choose to go a more natural route, you can get a hair analysis that will also detect heavy metals or minerals toxicity and deficiency. Getting off the zinc-containing fixatives and stopping any zinc supplements you may be taking may be advised by your doctor.
If the zinc toxicity is life-threatening, your doctor may suggest chelation therapy. There are also natural chelators but they can also chelate out other minerals that your body needs such as magnesium, calcium, etc.
UPDATE ON REMAINING INFO: I used to recommend PCA-RX. I used it personally and I loved it. However, since that time, it has been taken off then market. I’m leaving the info up in case they can ever bring it back.
As far as copper deficiency goes, chlorophyll is a natural source of copper. Ask your doctor if adding chlorophyll is ok. Since chlorophyll also contains Vitamin K, be sure to check with your doctor if you are on blood thinners such as Plavix, Coumadin or Wafarin.
Elemental copper may be prescribed by your doctor as well. Please ask your doctor for the appropriate tests to rule out zinc toxicity and copper deficiency if you are exhibiting any of the symptoms of either condition, as listed in part one of this health alert series.